Skip to main content
×
Home
    • Aa
    • Aa
  • Access
  • Cited by 17
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Dinibütün, Seza and Veliev, O. A. 2013. On the Estimations of the Small Periodic Eigenvalues. Abstract and Applied Analysis, Vol. 2013, p. 1.


    Veliev, O. A. 2013. Asymptotic and Numerical Methods in Estimating Eigenvalues. Mathematical Problems in Engineering, Vol. 2013, p. 1.


    Zhang, Xuecang 2010. Mapped barycentric Chebyshev differentiation matrix method for the solution of regular Sturm–Liouville problems. Applied Mathematics and Computation, Vol. 217, Issue. 5, p. 2266.


    Chen, Lan and Ma, He-Ping 2008. Approximate solution of the Sturm–Liouville problems with Legendre–Galerkin–Chebyshev collocation method. Applied Mathematics and Computation, Vol. 206, Issue. 2, p. 748.


    Yuan, Quan He, Zhiqing and Leng, Huinan 2008. An improvement for Chebyshev collocation method in solving certain Sturm–Liouville problems. Applied Mathematics and Computation, Vol. 195, Issue. 2, p. 440.


    Çelik, İbrahim and Gokmen, Guzin 2005. Approximate solution of periodic Sturm–Liouville problems with Chebyshev collocation method. Applied Mathematics and Computation, Vol. 170, Issue. 1, p. 285.


    Somali, S. and Oger, V. 2005. Improvement of eigenvalues of Sturm–Liouville problem with <mml:math altimg="si56.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd"><mml:mi>t</mml:mi></mml:math>-periodic boundary conditions. Journal of Computational and Applied Mathematics, Vol. 180, Issue. 2, p. 433.


    Ghelardoni, P. Gheri, G. and Marletta, M. 2001. Spectral corrections for Sturm–Liouville problems. Journal of Computational and Applied Mathematics, Vol. 132, Issue. 2, p. 443.


    Andrew, Alan L 2000. Asymptotic correction of Numerov's eigenvalue estimates with natural boundary conditions. Journal of Computational and Applied Mathematics, Vol. 125, Issue. 1-2, p. 359.


    Ghelardoni, Paolo 1997. Approximations of Sturm-Liouville eigenvalues using Boundary Value Methods. Applied Numerical Mathematics, Vol. 23, Issue. 3, p. 311.


    Mellor, W. E. Kalotas, T. M. and Lee, A. R. 1997. Eigenstates for internal rotors with angle dependent moment of inertia. The Journal of Chemical Physics, Vol. 106, Issue. 17, p. 6825.


    Vanden Berghe, G. Van Daele, M. and De Meyer, H. 1995. A modified difference scheme for periodic and semiperiodic Sturm-Liouville problems. Applied Numerical Mathematics, Vol. 18, Issue. 1-3, p. 69.


    Goh, C.J. Teo, K.L. and Agarwal, R.P. 1994. Computing eigenvalues of Sturm-Liouville problems via optimal control theory. Mathematical and Computer Modelling, Vol. 19, Issue. 10, p. 1.


    Vanden Berghe, G. and De Meyer, H. 1994. A finite-element estimate with trigonometric hat functions for Sturm–Liouville eigenvalues. Journal of Computational and Applied Mathematics, Vol. 53, Issue. 3, p. 389.


    Shampine, L. F. and Kraut, G. 1992. Uniformly accurate Sturm-Liouville eigenvalues. Computing, Vol. 47, Issue. 3-4, p. 379.


    Vanden Berghe, G. De Meyer, H. and Van Daele, M. 1992. A parallel approach to the modified Numerov-like eigenvalue determination for sturm-Liouville problems. Computers & Mathematics with Applications, Vol. 23, Issue. 12, p. 69.


    Vanden Berghe, G. and De Meyer, H. 1991. On a correction of Numerov-like eigenvalue approximations for Sturm-Liouville problems. Journal of Computational and Applied Mathematics, Vol. 37, Issue. 1-3, p. 179.


    ×
  • The Journal of the Australian Mathematical Society. Series B. Applied Mathematics, Volume 30, Issue 4
  • April 1989, pp. 460-469

Correction of finite difference eigenvalues of periodic Sturm-Liouville problems

  • Alan L. Andrew (a1)
  • DOI: http://dx.doi.org/10.1017/S0334270000006391
  • Published online: 01 February 2009
Abstract
Abstract

Computation of eigenvalues of regular Sturm-Liouville problems with periodic or semiperiodic boundary conditions is considered. A simple asymptotic correction technique of Paine, de Hoog and Anderssen is shown to reduce the error in the centred finite difference estimate of the kth eigenvalue obtained with uniform step length h from O(k4h2) to O(kh2). Possible extensions of the results are suggested and the relative advantages of the method are discussed.

    • Send article to Kindle

      To send this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Correction of finite difference eigenvalues of periodic Sturm-Liouville problems
      Your Kindle email address
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about sending content to Dropbox.

      Correction of finite difference eigenvalues of periodic Sturm-Liouville problems
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about sending content to Google Drive.

      Correction of finite difference eigenvalues of periodic Sturm-Liouville problems
      Available formats
      ×
Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[2]R. S. Anderssen and F. R. de Hoog , “On the correction of finite difference eigenvalue approximations for Sturm-Liouville problems with general boundary conditions”, BIT 24 (1984) 401412.

[3]A. L. Andrew , “Eigenvectors of certain matrices”, Linear Algebra Appl. 7 (1973) 151162.

[5]A. L. Andrew , “Correction of finite element eigenvalues for problems with natural or periodic boundary conditions”, BIT 28 (1988) 254269.

[7]A. L. Andrew and J. W. Paine , “Correction of Numerov's eigenvalue estimates”, Numer. Math. 47 (1985) 289300.

[8]A. L. Andrew and J. W. Paine , “Correction of finite element estimates for Sturm-Liouville eigenvalues”, Numer. Math. 50 (1986) 205215.

[9]G. Doherty , M. J. Hamilton , P. C. Burton and E. I. von Nagy-Felsobuki , “A numerical variational method for calculating accurate vibrational energy separations of small molecules and their ions”, Austral. J. Phys. 39 (1986) 749760.

[11]J. Paine , “A numerical method for the inverse Sturm-Liouville problem”, SIAM J. Sci. Stat. Comput. 5 (1984) 149156.

[12]J. W. Paine , F. R. de Hoog and R. S. Anderssen , “On the correction of finite difference eigenvalue approximations for Sturm-Liouville problems”, Computing 26 (1981) 123139.

[13]M. Porter and E. L. Reiss , “A numerical method for ocean-acoustic normal modes”, J. Acoust. Soc. Amer. 76 (1984) 244252.

[14]J. H. Wilkinson and C. Reinsch , Handbook for automatic computation, Vol. II, Linear algebra (Springer, New York, 1971).

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The ANZIAM Journal
  • ISSN: 1446-1811
  • EISSN: 1446-8735
  • URL: /core/journals/anziam-journal
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax